Wildfire, Bingham
- When
- August 8, 5:00 AM MST to August 9, 7:00 PM MST
- Where
- Bingham County, 10 mi NE of Blackfoot
- Reported by
- GOVT OFFICIAL
- Coordinates
- 43.217, -112.398 (the zone’s center; the record gives no point)
2600 acre Festival fire northeast of Blackfoot. Burned short grass and scattered brush and juniper.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PIH wrote it up.
2600 acre Festival fire northeast of Blackfoot. Burned short grass and scattered brush and juniper. No damage reported.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before the first event at Aug 8, 2:10 AM MST, 2 hours 50 minutes earlier.
SOUTHEAST IDAHO AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID 310 AM MDT FRI AUG 8 2003 UPPER RIDGE OVER NEW MEXICO WILL BUILD INTO FCST/A OVER THE WEEKEND. MEANWHILE...UPPER LOW ALONG NW COAST WILL REMAIN STATIONARY AND EVENTUALLY BECOME AN OPEN WAVE BY TUES. WEDGE OF DRY AIR WILL REMAIN OVER FCST/A INTO MONDAY. IN THE SHORT TERM...S/WV MOVING NE ACROSS NV WILL SPREAD HIGH CLOUDS INTO FCST/A LATER THIS MORNING. LOW LEVELS VERY DRY SO NOT EXPECTING TSTMS EXCEPT POSSIBLY ALONG THE MONTANA BORDER WHERE DEEPER MOISTURE LINGERS. THIS FEATURE ASSOCIATED WITH AN 80KT 3H JET WHICH PUTS OUR FAR NORTHERN ZONES IN LF QUAD. LF QUAD SHIFTS SOUTH INTO OUR SOUTHERN ZONES TONIGHT SO MAY SEE A BIT MORE CLD COVER ACROSS THE SOUTH LATE TONIGHT BUT DAY SHIFT CAN TWEAK THIS. NOT MUCH CHANGE IN TEMPS/WX NEXT SEVERAL DAYS WITH UPPER RIDGE REMAINING IN CONTROL ACROSS S ID. IN THE EXTENDED...EDGE OF MONSOON MOISTURE WILL DRIFT WEST AND CLIP EASTERN ZONES MON-WED. THUS ISOL POPS INDICATED OVER EASTERN MTNS. OPEN WAVE ALONG COAST WILL KICK NE AND SWING A FLAT 5H TROF ACROSS AREA FOR SLIGHT COOLING AND SOME WINDS OTHERWISE NOT MUCH PRECIP FOR WED-THU. WINTHER KSFX...OPERATIONAL...VCP 32. .PIH...NONE.
IDZ017>023-031-032-090000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID 500 AM MDT FRI AUG 8 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO .DAY ONE... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS AND EMERGENCY MANAGERS...ALL WEATHER REPORTS ARE MUCH APPRECIATED AND IMPORTANT...EVEN OBSERVED WEATHER THAT DOES NOT REACH SEVERE CRITERIA. TRAINED SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS TO THE LOCAL NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR OTHER STANDARD OPERATING PROCEDURES.
The national radar mosaic for the moment the first event began.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Idaho in 2003Every state in 2003This day in weather historyWarnings in Idaho, August 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5374849.